Hamilton County sees rise in drug overdoses
HAMILTON COUNTY, Tenn. (WDEF) — The Hamilton County Health Department says there’s been a 33 percent increase in non-fatal overdoses just in the last few weeks.
They say that each overdose represents a family member. Time is of the essence.
The cluster of ODs are due to suspected fentanyl, opioid or other illicit drug use.
The health department says even small amounts of fentanyl can be potentially fatal. They say sometimes just one pill can create a disastrous outcome.
They say these numbers may not truly reflect the severity of this increase due to the number of people who do not seek medical help.
Dr. Karen Rogers says this rising issue does not have a simple fix. “This ultimately is going to take involvement from community leaders, schools, medical professionals to tackle this.”
Recognizing an overdose could save someone’s life.
Some symptoms include small, pinpoint pupils, cold or clammy skin, and shallow or lack of breathing.
The health department recommends drug users, family members and friends of drug users keep a supply of Narcan, the overdose reversing drug.
And, if you think someone has overdosed, call 911 immediately.